Please help lyrica question I need to know how long it lasts

Discussion in 'Fibromyalgia Main Forum' started by romanshopper, Jun 5, 2008.

  1. romanshopper

    romanshopper New Member

    Once my doc put me on lyrica -but I think he messed up and he gave me a 300mg dose - soemone messed up b/c I slept for 4 days and I couldn't even keep from drooling hardly.

    I did not want to go back on this stuff.

    BUT I have a new doc that said OMG that dose was way too high, and put me on 50 mg promising it would be ok.

    Well I took it 2 days and I feel no pain at all - really feel good BUT

    i can't remember what was said 2 sentences ago when someone or the tv is talking. I have adhd to the max and fog that you can cut witha knife.

    Is this like neurontin where in a week this goes away and I get normal? Or is this a problem?
  2. Nikki1115

    Nikki1115 New Member

    Hi, I'm new to the boards, but wanted to tell you that Lyrica is awesome with relieving the pain, but I have been on it for only a week and I can tell you I experience the same thing....can't consintrate on anything can't hardly remember my own fax number at work...I forget how to right things i'm trying to say...and I will stay up all night have had two nights were I was up all night cleaning that's just not the normal me i'm usually the first in bed after getting baby to sleep and then I can hardly wake up to get kids to school and off to work I have been an hour and half late everyday for the last week I have been on this stuff....i'm most considering just going back to the Lortab at least I could function but the affect of the Lortab wore off so my doctor decide to start me on this and i'm at 75mg twice a day, I hope someone will give me an answer to just wanted to let you know you aren't alone I feel the same of luck the only bonus with this med is there is no pain hope that doesn't wear off, but i do hope the side affects of loosing my mind and feeling high all the time wear off soon or i'm going to have to re-think this drug or loose my JOB...can't do that....haha...hope you have a good day...sorry i wasn't much help just wanted you to know you weren't alone....

  3. romanshopper

    romanshopper New Member

    Oh thank you! Could you keep in touch and let me know if it gets better? Oh gosh if you are like me though you will forget in 5 minutes you even answered this thread.
  4. willruthie1965

    willruthie1965 New Member

    It will get better just like the neurontin.Sorry about your problem Ruthie
  5. romanshopper

    romanshopper New Member

    Can anyone tell me about how long?

    I can't drive like this. I can hardly walk straight. It is only 50 mg a day but I am very sensitive to this stuff I think!
  6. Debra49659

    Debra49659 New Member

    unfortunately so people are just so sensitive to the stuff and just can't take it. I am on the maximum dose of 600mg per day and i would be lost without it.

    for me the dosage was built up over a course of serveral weeks and the initial side effects were the worst for less than two weeks. Dizziness, sleepiness, and a general out of it feeling and also some swelling of my feet. I'd feel the side effects then every time I bump up the dosage but just a little and for a short while.

    You might want to talk to you doc again if after a week the side effects haven't improved at all. Or, soon if you are really concerned...can't be to safe.

    Take Care,
  7. momof27

    momof27 New Member

  8. romanshopper

    romanshopper New Member

    I know - OMG he really screwed up. It was not my regular doc. I am not on that now. I only took that one 300mg dose and never again! I fought trying this stuff again for a year or a year and a half.

    They promised me that 50mg was something I should try.

    Thanks Deb - that is exactly the kind of info I need to know. A week I can hang. Forever, oh heck no.
  9. dragon06

    dragon06 New Member

    I am currently on 300mg twice a day but I had to work up to that amount slowly. I started at 50mg 3 times a day. It can take up to a few weeks to feel the benefits although some people feel them right away.

    I had some side effects but after a few weeks those disappeared and then only side effects I have left are sexual.

    You may have to wait until you are up to 75mg dose or on multiple doses before you feel the effects, it's hard to say.

    There is no way to tell for sure but if it made you sleep before then there is a good chance it will help even just if it helps you sleep better that makes a difference.
  10. romanshopper

    romanshopper New Member

    I have had no pain since 1 hour after I took my first dose!

    It is just that I feel very, very high. Unsafe high.
    I hope it goes away! If it just will, I think this will work.
  11. MarthaB

    MarthaB New Member

    I've been on Lyrica for over 3 months now. At first, I didn't 'feel' high, but I had a sense of I could do anything. Euphoric, very happy about everything. First time I've smiled like that in a long time. The pain was gone, for the most part. I felt like a new person. After a couple of months, some of the pain came back. I still feel better than I've felt in years. I take 100mg 3 times a day. It doesn't make me sleepy. In he very begining it made me a little dizzy but that went away. I've tried alot of other meds and this is really the first that gave me any relief. I still need to use Ultram to help. But it's really worked for me.

    The pain is comming back slowly. I'm not sure my Doc will up the dose, since I'm on the "approved" dosage for Fibro.
    Anyways, I hope this helps. If you side affects don't go away after a few weeks, go back to your Doctor. You may not be tolerent to the drug.
  12. baytalon

    baytalon New Member

    I have taken Lyrica for almost a year now and why I cannot dispute the pain relief, I am disheartened by the weight gain. I gradually eased up the dose to 150mg twice a day. I am now trying to reduce it to 150 mg. a day. I've gained almost 20 lbs in spite of rigid diet and 3 times a week water aerobics, lap swimming and strength training.